Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Is It normal not to have pain or hearing loss with labyrinthitis?

DOCTOR OF THE MONTH - Feb 2016
Feb 2016
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1984
Answered : 10157 Questions
Question
Hi I'm XXXXXXX I have a question about labyrinthitis. I have had vertigo issues since Christmas. It was more of a feeling of movement than actual spinning. I only woke up with things moving once at the very beginning. I went to the doctor back then and he said he wasn't worried. I just went back to him and said since it's been lasting (which he said isn't Un normal to last this long) this long I have a lot of symptoms of labyrinthitis. so he gave me a steroid to take. my question about it is does this problem make your eyes flicker back and forth? expecially when i Un focus my eyes. Also I really haven't lost any hearing or have had any ear pain other than a week or so ago I had ear pain like it was swollen inside for about a week. is that normal not to even have pain or hearing loss with labyrinthitis?
Posted Fri, 28 Mar 2014 in General Health
 
 
Answered by Dr. T Chandrakant 1 hour later
Brief Answer: given bellow Detailed Answer: Hi XXXXXXX Thanks for your query. You had a ''pain like it was swollen inside for about a week''; the labyrinth is so near the middle ear that the inflammation spreads to the labyrinth apparatus. As you have asked - yes, it is possible to have no pain or hearing loss with labryrinthitis if the infection or inflammation is minimum and/or taken care by the body's own healing mechanism or aided with the treatment. As for your another question- flickering of eyes what we call '' nystagmus'' is a clinical sign a Doctor looks for AND this is not troublesome for the patient. By the way how are you now? Please let me know if you need any other clarification.
Above answer was peer-reviewed by
 
Follow-up: Is It normal not to have pain or hearing loss with labyrinthitis? 44 minutes later
I'm starting to feel better but my head still feels weird and my eyes flicker when I un focus them on purpose to see if it has gotten better. I'm only starting the third full day of the prednisone today. Could this be chronic labyrinthitis? if so will it go away and my eyes be ok?
 
 
Answered by Dr. T Chandrakant 10 minutes later
Brief Answer: Chronic one Detailed Answer: Hi, Thanks for writing back. This is good that you have started to feel better. This will definitely get better and go away if you continue with the advise of your Doctor. I would request you not to do this exercise of un-focusing the eyes on a purpose as this may lead to deterioration. Bed-rest is a part of the treatment of labyrinthitis to give rest to the labyrinthine apparatus. You should give rest to yourself and the eyes for early recovery. This is chronic labyrinthitis as it there since Christmas, that is more than 2 months. Regards,
Above answer was peer-reviewed by
 
Follow-up: Is It normal not to have pain or hearing loss with labyrinthitis? 2 hours later
Is it still normal to have vertigo attacks also?
 
 
Answered by Dr. T Chandrakant 31 minutes later
Brief Answer: Not normal Detailed Answer: Hi, Yes, Ofcourse it is not normal to have vertigo attacks. A true vertigo is spinning and you said you have. It was more of a feeling of movement than actual spinning. In such a case I would advise you to have a consultation with a Neurologist also to rule out other probable reasons for this feeling. regards,
Above answer was peer-reviewed by
 
Follow-up: Is It normal not to have pain or hearing loss with labyrinthitis? 7 minutes later
Yes it feels more like movement not spinning. it basically just makes my head feel funny not dizzy. then it goes away. I can still exercise with no issues.
 
 
Answered by Dr. T Chandrakant 9 minutes later
Brief Answer: continue steroids. Detailed Answer: Hi, This is good that you do not have a true vertigo, which can incapacitate the life. Please continue with steroids and see what are the results. I hope you do not have nausea or vomiting.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor